Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Complemented ideals in the Fourier algebra
of a locally compact group


Author: Peter J. Wood
Journal: Proc. Amer. Math. Soc. 128 (2000), 445-451
MSC (2000): Primary 46J20, 46L07; Secondary 43A30, 46H25
DOI: https://doi.org/10.1090/S0002-9939-99-04989-8
Published electronically: October 12, 1999
MathSciNet review: 1616589
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we provide a necessary condition for a closed ideal in the Fourier algebra of a locally compact amenable group to be completely complemented. The classification of completely complemented ideals is completed in the case of an amenable discrete group. We also investigate the ideals possessing a bounded approximate identity.


References [Enhancements On Off] (What's this?)

  • 1. Alspach, D.E. and Matheson, A., Projections onto translation invariant subspaces of $L^{1}(R)$, Trans. Amer. Math. Soc. 277 (1984), 815-823 MR 85e:46017
  • 2. Blecher, D.P., A completely bounded characterization of operator algebras, Math. Ann. 303, (1995) 227-239 MR 96k:46098
  • 3. -, The standard dual of an operator space, Pacific J. Math. 153 (1992), 15-30 MR 93d:47083
  • 4. -, Commutativity in operator algebras, Proc. Amer. Math. Soc. 109 (1990), 709-715 MR 90k:46128
  • 5. Blecher, D.P., and Paulsen V.I., Tensor products of operator spaces, J. Funct. Anal. 99 (1991) 262-292 MR 93d:46095
  • 6. Curtis, P.C. Jr. and Loy R.J., Amenable Banach algebras , J. London Math. Soc. 40 (1989) 89-104 MR 90k:46114
  • 7. Effros, E.G. and Ruan, Z-J, On matricially normed spaces , Pacific J. Math 132 (1988), 243-264 MR 90a:46150
  • 8. Effros, E.G and Ruan, Z-J, On the abstract characterization of operator spaces, Proc. Amer. Math. Soc. 119 (1990), 579-584 MR 94g:46019
  • 9. Eymard P., L'algebra de Fourier d'un groupe localement compact, Bull. Soc. Math. de France 92 (1964), 181-236. MR 37:4208
  • 10. Forrest, B.E., Amenability and bounded approximate identities in ideals of $A(G)$, Illinois J. Math 34 (1990) 1-25 MR 92e:43003
  • 11. Johnson, B.E. Cohmology in Banach Algebras, Memoirs Amer. Math. Soc. 127 (1972) MR 51:11130
  • 12. -, Non amenability of the Fourier algebra of a compact group, J. London Math. Soc. (2) 50 (1994) 361-374 MR 95i:43001
  • 13. Host, B., Le theorem des idempotents dans $B(G)$, Bull. Math. France 114 (1986), 215-223 MR 88b:43003
  • 14. Khelemskii, A. Ya., Flat Banach modules and amenable algebras, Trans. Moscow Math. Soc. (1984); Amer. Math. Soc. Translations (1985) 199-224 MR 86g:46108
  • 15. Leinert, M. Faltungsoperatorem auf gewissen diskreten gruppen, Studia. Mat. 62 (1973) 149-158 MR 50:7954
  • 16. Lui, T-S, van Rooij A. and Wang, J.K., Projections and approximate identities for ideals in group algebras, Trans. Amer. Math. Soc. 175 (1973) 469-482
  • 17. Paulsen, V.I., Representations of function algebras, abstract operator spaces and Banach space geometry, J. Funct. Anal. 109 (1992) 113-129MR 93h:46001
  • 18. Rosenthal, H.P., Projections onto translation invariant subspaces of $L^{p}(G)$, Mem. Amer. Math. Soc. No. 63 (1966)MR 35:2080
  • 19. Rudin, W., Projections on invariant subspaces, Proc. Amer. Math. Soc. 13 (1962) 429-432 MR 25:1460
  • 20. Ruan, Z-J., The operator amenability of $A(G)$, Amer J. Math. 117 (1995) 1449-1476 MR 96m:43001
  • 21. Ruan, Z-J., and Xu, G., Splitting properties of operator bimodules and operator amenability of Kac algebras (1996) preprint

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46J20, 46L07, 43A30, 46H25

Retrieve articles in all journals with MSC (2000): 46J20, 46L07, 43A30, 46H25


Additional Information

Peter J. Wood
Affiliation: Department of Pure Mathematics, University of Waterloo, Waterloo, Ontario, Canada N2L 3G1
Email: pwood@barrow.uwaterloo.ca

DOI: https://doi.org/10.1090/S0002-9939-99-04989-8
Keywords: Fourier algebra, operator spaces, operator amenability, complemented ideals, bounded approximate identities
Received by editor(s): August 18, 1996
Received by editor(s) in revised form: March 10, 1998
Published electronically: October 12, 1999
Communicated by: Dale Alspach
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society